Scholion.ai

The Steady-State Queueing Time Distribution for theM/G/1 Finite Capacity Queue

Stephen S. Lavenberg

Management Science · 1975 · Volume 21 · Issue 5

DOI: 10.1287/mnsc.21.5.501

Abstract

We derive an expression for the Laplace-Stieltjes transform of the steady-state distribution of the queueing time for the M / G /1 finite capacity queue. The derivation proceeds in terms of a related 2-stage closed cyclic queueing network. The resulting expression is a rational function of the steady-state probabilities of the imbedded Markov chain at departure epochs and of the Laplace-Stieltjes transform of the service time distribution. The expression can be differentiated readily in order to obtain moments of the steady-state queueing time and some numerical results for the mean and coefficient of variation are presented.

Enable JavaScript for citation tools and additional paper interactions.